Geometry and Topology
Marie-Hélène Schwartz et les champs radiaux, un parcours mathématique
[Marie-Hélène Schwartz and radial vector fields, a mathematical course]
Comptes Rendus. Mathématique, Volume 359 (2021) no. 3, pp. 329-354.

The purpose of this article is to present a history of the mathematical work of Marie-Hélène Schwartz. From the study of the functions of a complex variable to the characteristic classes of singular varieties, through the theory of Ahlfors and the Euler class, radial fields and the Poincaré–Hopf theorem for singular manifolds, the mathematical course of Marie-Hélène Schwartz followed a well-defined guideline, braving all the difficulties encountered along the way. Her works were very often ahead of her time.

Le présent article a pour but de présenter un historique des travaux mathématiques de Marie-Hélène Schwartz. De l’étude des fonctions d’une variable complexe aux classes caractéristiques des variétés singulières, en passant par la théorie d’Ahlfors et la classe d’Euler, les champs radiaux et le théorème de Poincaré–Hopf pour les variétés singulières, le parcours mathématique de Marie-Hélène Schwartz a suivi une ligne directrice bien déterminée, bravant toutes les difficultés rencontrées en chemin. Ses travaux ont été bien souvent en avance sur son temps.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/crmath.180
Brasselet, Jean-Paul 1

1 I2M, CNRS et Université d’Aix-Marseille, France
@article{CRMATH_2021__359_3_329_0,
     author = {Brasselet, Jean-Paul},
     title = {Marie-H\'el\`ene {Schwartz} et les champs radiaux, un parcours math\'ematique},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {329--354},
     publisher = {Acad\'emie des sciences, Paris},
     volume = {359},
     number = {3},
     year = {2021},
     doi = {10.5802/crmath.180},
     language = {fr},
     url = {http://www.numdam.org/articles/10.5802/crmath.180/}
}
TY  - JOUR
AU  - Brasselet, Jean-Paul
TI  - Marie-Hélène Schwartz et les champs radiaux, un parcours mathématique
JO  - Comptes Rendus. Mathématique
PY  - 2021
SP  - 329
EP  - 354
VL  - 359
IS  - 3
PB  - Académie des sciences, Paris
UR  - http://www.numdam.org/articles/10.5802/crmath.180/
DO  - 10.5802/crmath.180
LA  - fr
ID  - CRMATH_2021__359_3_329_0
ER  - 
%0 Journal Article
%A Brasselet, Jean-Paul
%T Marie-Hélène Schwartz et les champs radiaux, un parcours mathématique
%J Comptes Rendus. Mathématique
%D 2021
%P 329-354
%V 359
%N 3
%I Académie des sciences, Paris
%U http://www.numdam.org/articles/10.5802/crmath.180/
%R 10.5802/crmath.180
%G fr
%F CRMATH_2021__359_3_329_0
Brasselet, Jean-Paul. Marie-Hélène Schwartz et les champs radiaux, un parcours mathématique. Comptes Rendus. Mathématique, Volume 359 (2021) no. 3, pp. 329-354. doi : 10.5802/crmath.180. http://www.numdam.org/articles/10.5802/crmath.180/

[1] Brasselet, Jean-Paul; Schwartz, Marie-Hélène Sur les classes de Chern d’un ensemble analytique complexe, Caractéristique d’Euler–Poincaré. Seminaire E.N.S. 1978-1979 (Astérisque), Volume 82-83, Société Mathématique de France, 1981, pp. 93-147 | Zbl

[2] Schwartz, Marie-Hélène Exemple d’une fonction méromorphe ayant des valeurs déficientes non asymptotiques, C. R. Math. Acad. Sci. Paris, Volume 212 (1941), pp. 382-384 | Zbl

[3] Schwartz, Marie-Hélène Formules apparentées à celle de Nevanlinna–Ahlfors pour certaines applications d’une variété à n dimensions dans une autre, Bull. Soc. Math. Fr., Volume 82 (1954), pp. 317-360 | DOI | Zbl

[4] Schwartz, Marie-Hélène Formules apparentées à la formule de Gauss-Bonnet pour certaines applications d’une variété à n dimensions dans une autre, Acta Math., Volume 91 (1954), pp. 189-244 | DOI | Zbl

[5] Schwartz, Marie-Hélène Espaces pseudo-fibrés et systèmes obstructeurs, Bull. Soc. Math. Fr., Volume 88 (1960), p. 1--55 | Numdam | Zbl

[6] Schwartz, Marie-Hélène Classes caractéristiques définies par une stratification d’une variété analytique complexe, C. R. Math. Acad. Sci. Paris, Volume 260 (1965), p. 3262-3264 et 3535–3537 | Zbl

[7] Schwartz, Marie-Hélène Classes et caractères de Chern des espaces linéaires, C. R. Math. Acad. Sci. Paris, Volume 295 (1982), pp. 399-402 | Zbl

[8] Schwartz, Marie-Hélène Champs radiaux et préradiaux associés à une stratification, C. R. Math. Acad. Sci. Paris, Volume 303 (1986), pp. 239-241 | Zbl

[9] Schwartz, Marie-Hélène Une généralisation du théorème de Hopf pour les champs sortants, C. R. Math. Acad. Sci. Paris, Volume 303 (1986), pp. 307-309 | Zbl

[10] Schwartz, Marie-Hélène Champs radiaux sur une stratification analytique, Travaux en Cours, 39, Hermann, 1991 | MR | Zbl

[11] Schwartz, Marie-Hélène Classes de Chern des ensembles analytiques, Actualités Mathématiques, Hermann, 2000 | Zbl

[12] Ahlfors, Lars Zur Theorie der Überlagerungsflächen, Acta Math., Volume 65 (1935), pp. 157-191 | DOI | MR | Zbl

[13] Barthel, Gottfried; Brasselet, Jean-Paul; Fieseler, Karl-Heinz; Gabber, Ofer; Kaup, Ludger Relèvement de cycles algébriques et homomorphismes associés en homologie d’intersection, Ann. Math., Volume 141 (1995) no. 1, pp. 147-179 | DOI | Zbl

[14] Baum, Paul; Fulton, William; MacPherson, Robert Riemann–Roch and topological K-theory for singular varieties, Acta Math., Volume 143 (1979), pp. 155-192 | MR | Zbl

[15] Brasselet, Jean-Paul Existence des classes de Chern en théorie bivariante, Analyse et topologie sur les espaces singuliers. (Actes du Colloque de Luminy 1981) (Astérisque), Volume 101-102, Société Mathématique de France, 1983, pp. 7-22 | Numdam | Zbl

[16] Brasselet, Jean-Paul; Lê D. T.; Seade, José Euler obstruction and indices of vector fields, Topology, Volume 39 (2000) no. 6, pp. 1193-1208 | DOI | MR | Zbl

[17] Brasselet, Jean-Paul; Nguyen Thị Bích, Thuy An elementary proof of Euler’s formula using Cauchy’s Method (à paraitre dans Topology Appl.) | DOI

[18] Brasselet, Jean-Paul; Nguyen Thị Bích, Thuy O Teorema de Poincaré–Hopf, C.Q.D.- Revista Electrônica Paulista de Matemática, Volume 16 (2019), pp. 134-162 (en portugais) | DOI

[19] Chern, Shiing-Shen A simple intrinsic proof of the Gauss–Bonnet formula for closed Riemannian manifolds, Ann. Math., Volume 45 (1944), pp. 747-752 | DOI | MR | Zbl

[20] Chern, Shiing-Shen On the curvatura integra in a Riemannian manifold, Ann. Math., Volume 46 (1945), pp. 674-684 | DOI | MR | Zbl

[21] Chern, Shiing-Shen Characteristic classes of hermitian manifold, Ann. Math., Volume 47 (1946), pp. 85-121 | DOI | MR | Zbl

[22] Fulton, William; MacPherson, Robert Categorical framework for the study of Singular spaces, Memoirs of the American Mathematical Society, 243, American Mathematical Society, 1981 | Zbl

[23] King, Henri C.; Trotman, David Poincaré–Hopf theorems on singular spaces, Proc. Lond. Math. Soc., Volume 108 (2013) no. 3, pp. 682-703 | DOI

[24] Kwiecinski, Michal Sur le transformé de Nash et la construction du graphe de MacPherson, Ph. D. Thesis, Université de Provence (France) (1994)

[25] Lê D. T.; Teissier, Bernard Variétés polaires locales et classes de Chern des variétés singulières, Ann. Math., Volume 114 (1981), pp. 457-491 erratum dans ibid. 115 (1982), p. 668 | Zbl

[26] Milnor, John W. Topology from the differentiable viewpoint, University Press of Virginia, 1965 | Zbl

[27] Nevanlinna, Rolf Le théorème de Picard–Borel et la théorie des fonctions méromorphes, Gauthier-Villars, 1929 | Zbl

[28] Nevanlinna, Rolf Eindeutige analytische Funktionen, Grundlehren der Mathematischen Wissenschaften, 46, Springer, 1936 | MR | Zbl

[29] Papadopoulos, Athanase Value distribution theory and Teichmüller’s paper “Einfache Beispiele zur Wertverteilungslehre”, Handbook of Teichmüller theory. Volume VII (IRMA Lectures in Mathematics and Theoretical Physics), Volume 30, European Mathematical Society, 2020, pp. 585-603 | DOI | Zbl

[30] Picard, Émile Sur une propriété des fonctions entières, C. R. Math. Acad. Sci. Paris, Volume 88 (1879), pp. 1024-1027

[31] Sabbah, Claude Espaces conormaux bivariants, Ph. D. Thesis, Ecole Polytechnique (France) (1986)

[32] Sabbah, Claude Quelques remarques sur la géométrie des espaces conormaux, Systèmes différentiels et singularités (Astérisque), Volume 130, Société Mathématique de France, 1986, pp. 239-241

[33] Schwartz, Laurent Un mathématicien aux prises avec le siècle, Editions Odile Jacob, 1997 | Zbl

[34] Simon, Stéphane A theorem of Poincaré-Hopf type (2009) (https://arxiv.org/abs/0905.4559)

[35] Stiefel, Eduard Richtungsfelder und Fernparallelismus in n-dimensionalen Mannigfaltigkeiten, Comment. Math. Helv., Volume 8 (1935), pp. 305-353 | DOI | MR | Zbl

[36] Yokura, Shoji Algebraic Cycles and Intersection Homology, Proc. Am. Math. Soc., Volume 103 (1988) no. 1, pp. 41-45

[37] Zhou, J. Classes de Chern pour les variétés singulières, classes de Chern en théorie bivariante, Ph. D. Thesis, Marseille (France) (1995)

Cited by Sources: